Florida, 2011

Hail and Damaging Winds in Florida, June 6, 2011

June 6, 2011 · NWS JAX · 25 events in 7 counties and zones

The combination of a sagging surface front across south Georgia and the sea breeze fronts over a very unstable low level air mass produced widespread severe storms across the forecast area during the afternoon and evening hours. A passing upper level short wave trough also aided convection which enhanced mid level lapse rates during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

The combination of a sagging surface front across south Georgia and the sea breeze fronts over a very unstable low level air mass produced widespread severe storms across the forecast area during the afternoon and evening hours. A passing upper level short wave trough also aided convection which enhanced mid level lapse rates during the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 6, 1:45 PM EST, 15 minutes earlier.

Area forecast discussion, Jun 6, 1:45 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT MON JUN 6 2011

...SCATTERED STRONG AND ISOLATED PULSE SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING...

.SHORT TERM...TONIGHT THROUGH THURSDAY...

REST OF THIS AFTERNOON/EVENING...EAST TO WEST BACK DOOR FRONT AT THE
SURFACE ACRS THE FORECAST AREA IN ADDITION TO SHORTWAVE PUSHING
SOUTH ACRS THE REGION FROM THE SERN U.S. WILL TRIGGER SCTD
THUNDERSTORMS THIS AFTERNOON AND EVENING. HAVE ADDED STRONG
HAIL/WIND WORDING INTO THE GRIDS/ZFP TO ACCOUNT FOR SPS/SVR
ISSUANCES LIKELY THROUGH SUNSET AND LINGERING UNTIL MIDNIGHT
TONIGHT. STORMS WILL GENERALLY HAVE MOVEMENT FROM NORTH TO SOUTH BUT
ERRATIC MOVEMENT FROM BOUNDARY/STORM COLLISIONS IS ALSO LIKELY AND
WILL PROVIDE THE FOCUS FOR A FEW STORMS TO BECOME SEVERE WITH LARGE
HAIL AND DAMAGING DOWNBURST WINDS POSSIBLE.

TONIGHT...ANY SCTD STRONG/SVR STORMS SHOULD WIND DOWN BY MIDNIGHT
WITH ISOLD ACTIVITY REMAINING POSSIBLE AFTER MIDNIGHT. PATCHY/AREAS
OF FOG WILL DEVELOP...MAINLY IN AREAS THAT RECEIVE RAIN...BUT ALSO
WILL MIX WITH SMOKE NEAR WILDFIRE LOCATIONS...WHERE LOCALLY DENSE
SMOKE/FOG CONDS WILL BE POSSIBLE TOWARDS MORNING. LOWS GENERALLY
AROUND 70 DEGREES.

TUESDAY...LEFTOVER BOUNDARY ACRS NERN FL WILL PROMOTE ISOLD
THUNDERSTORMS...MAINLY DURING THE AFTERNOON/EVENING HOURS ACROSS THE
I-75 CORRIDOR BEFORE THEY PUSH WEST OF THE FORECAST AREA AFTER
SUNSET. MAX TEMPS STILL SURGING INTO THE LOWER TO MID 90S OVER
INLAND AREAS UNDER PARTIAL SUNSHINE...WHILE AREAS ALONG THE COAST
WILL REMAIN IN THE UPPER 80S CLOSER TO THE DEVELOPING ONSHORE FLOW.

WED/THU...HIGH WILL RE-BUILD ITSELF BACK OVER TOP OF THE REGION AND
WITH DRY CONDS IN THE MID LEVELS...A RETURN TO MAINLY DRY CONDS WITH
JUST AN ISOLD TSTM DURING THE AFTERNOON ACRS MARION COUNTY. MAX
TEMPS WILL CONTINUE SURGE INTO THE LOWER/MID 90S OVER INLAND AREAS
AND UPPER 80S ALONG THE COAST.

.LONG TERM...FRIDAY THROUGH MONDAY...

FRI...STILL REMAIN MAINLY DRY AS RIDGE LIFTS JUST EVER SO SLIGHTLY
TO THE NORTH WITH ISOLD DAYTIME SHOWER/TSTM ACTIVITY PSBL ACRS NERN
FL. STILL HOT WITH LOWER/MID 90S OVER INLAND AREAS.

SAT/SUN/MON...RIDGE LOOSENS ITS GRIP ACRS THE FORECAST AREA AND
MOISTURE LEVELS WILL SLOWLY INCREASE AS TROPICAL AIRMASS SLOWLY
MOVES NORTHWARD UP THE FLORIDA PENINSULA THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK...WITH A SLOW RETURN TO A MORE NORMAL-LIKE
SUMMER DIURNAL TSTM PATTERN. HAVE LEFT CLIMO TYPE POPS STAND IN THE
30% RANGE FOR SUN/MON AS THIS TAKES PLACE...BUT NOT HIGH CONFIDENCE
IN ANYTHING TO BREAK THE CURRENT LACK OF DAY-TO-DAY RAINFALL YET.
MAX TEMPS WILL SLOWLY RETURN CLOSER TO NORMAL VALUES WITH HIGHS IN
THE LOWER 90S INLAND AND UPPER 80S ALONG THE COAST.

&&

.AVIATION...WILL BE DEALING WITH MVFR WITH TSTMS INTO THE EVENING
HOURS. RECENT RAIN AREAS WILL LIKELY SEE SOME MVFR VSBYS ONCE AGAIN
AFTER MIDNIGHT AS FRONT WASHES OUT OVER THE AREA.

&&

.MARINE...LIGHT WINDS AND GENERALLY LOW SEAS WILL CONTINUE. MAY SEE
SOME 5 FOOT SEAS IN OUR S OFFSHORE LEG ON TUE NIGHT AND WED AS
STRONGEST E WINDS COMBINE WITH SOME SWELL.

&&

.FIRE WEATHER...ALTHO A FEW INTERIOR SPOTS MAY SEE RH VALUES DROP TO
NEAR 35 PERCENT...NO HEADLINES EXPECTED FOR TUE. RH VALUES WILL BE
SLIGHTLY LOWER ON WED...AND A FIRE WX WATCH MAY BE REQUIRED
DEPENDING ON ERC LEVELS AFTER TODAY'S RAINS AND IF SUSTAINED WIND
SPEEDS CAN REACH 15 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  69  95  65  95 /  20   0   0  10
SSI  74  87  72  86 /  20   0   0   0
JAX  72  91  68  90 /  30  10   0   0
SGJ  72  90  71  89 /  40  20   0   0
GNV  68  95  65  94 /  50  20   0   0
OCF  69  95  67  94 /  50  20  10   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

HESS/CARROLL
Hazardous weather outlook, Jun 6, 3:55 AM EST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
455 AM EDT MON JUN 6 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
455 AM EDT MON JUN 6 2011

...STRONG STORMS POSSIBLE THIS AFTERNOON AND EVENING...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE FORECAST THIS AFTERNOON AND
EVENING AS A COLD FRONT MOVES SOUTH TOWARDS THE AREA.
THESE STORMS MAY BE STRONG AND PRODUCE STRONG AND GUSTY WINDS...
FREQUENT CLOUD-TO-GROUND LIGHTNING...AND POSSIBLE HAIL.

THE HONEY PRAIRIE WILDFIRE CONTINUES IN SOUTHEAST GEORGIA. SEVERAL
OTHER WILDFIRES ARE BURNING IN FLAGLER AND SAINT JOHNS COUNTIES IN
NORTHEAST FLORIDA. SOUTHWEST WINDS WILL PUSH THE SMOKE PLUMES
NORTHEAST THIS MORNING. THE SMOKE PLUMES ARE EXPECTED TO MOVE
WEST WITH THE SEA BREEZE THIS AFTERNOON WHICH MAY BRING SOME
OF THE PLUMES INTO ST AUGUSTINE AS WELL AS THE JACKSONVILLE
METRO AREA. VISIBILITIES CLOSE TO AND JUST DOWNSTREAM OF THESE FIRES
MAY BE REDUCED TO A MILE OR LESS AND MOTORISTS SHOULD BE ALERT FOR
SUDDEN VISIBILITY RESTRICTIONS.

HOT TEMPERATURES WITH HIGHS IN THE UPPER 90S ARE EXPECTED DURING THE
AFTERNOON OVER THE INLAND AREAS. HEAT INDICES WILL BE AS HIGH AS 102
DEGREES. IF YOU PLAN TO BE OUTSIDE...AVOID PROLONGED EXPOSURE OR
STRENUOUS ACTIVITY. DRINK PLENTY OF FLUIDS TO AVOID DEHYDRATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST FOR
THE REST OF THE PERIOD.

HOT TEMPERATURES WITH HIGHS IN THE MID 90S ARE EXPECTED DURING THE
AFTERNOONS OVER THE INLAND AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

In the hours before

Special weather statement, Jun 6, 1:22 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
222 PM EDT MON JUN 6 2011

FLZ040-061900-
MARION-
222 PM EDT MON JUN 6 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 300 PM EDT...

AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF SALT SPRINGS...MOVING
SOUTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SALT SPRINGS...FORT MCCOY...LYNNE AND BURBANK THROUGH 300 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2927 8210 2948 8185 2940 8174 2937 8174
      2937 8170 2937 8169 2911 8188
TIME...MOT...LOC 1822Z 039DEG 7KT 2936 8184

HESS
Special weather statement, Jun 6, 1:28 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
228 PM EDT MON JUN 6 2011

FLZ024-GAZ164-061915-
CHARLTON-NASSAU-
228 PM EDT MON JUN 6 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NASSAU AND
NORTHEASTERN CHARLTON COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT...

AT 228 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES NORTH OF CALLAHAN...MOVING SOUTHWEST
AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
YULEE...KINGS FERRY...HILLIARD...CALLAHAN AND RATLIFF THROUGH 315 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3053 8153 3054 8158 3057 8159 3055 8161
      3059 8163 3055 8166 3056 8171 3049 8181
      3075 8216 3080 8216 3107 8205 3103 8191
      3091 8191 3092 8190 3080 8188 3075 8167
      3057 8151
TIME...MOT...LOC 1828Z 043DEG 10KT 3062 8182

SANDRIK
Special weather statement, Jun 6, 1:33 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
233 PM EDT MON JUN 6 2011

FLZ022-035-036-061900-
ALACHUA-COLUMBIA-GILCHRIST-
233 PM EDT MON JUN 6 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
ALACHUA...SOUTHERN COLUMBIA AND NORTHEASTERN GILCHRIST COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 300 PM
EDT...

AT 233 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES NORTHWEST OF NEWBERRY...OR 11
MILES NORTHEAST OF TRENTON...MOVING NORTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND NEWBERRY...OLENO STATE
PARK...FORT WHITE...ALACHUA AND HIGH SPRINGS THROUGH 300 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2994 8273 2993 8254 2982 8241 2962 8262
      2958 8267 2979 8273
TIME...MOT...LOC 1833Z 206DEG 13KT 2975 8266

CARROLL
Special weather statement, Jun 6, 1:39 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EDT MON JUN 6 2011

FLZ036-040-061915-
ALACHUA-MARION-
239 PM EDT MON JUN 6 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA AND NORTHERN MARION COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT...

AT 239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF MICANOPY...OR 10 MILES
SOUTHEAST OF GAINESVILLE...MOVING SOUTH AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND ROCHELLE...MICANOPY...CROSS
CREEK...MCINTOSH...FLEMINGTON...CITRA...REDDICK...SPARR...LOWELL AND
ANTHONY THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2928 8241 2948 8241 2949 8243 2960 8238
      2961 8217 2935 8200 2920 8220
TIME...MOT...LOC 1839Z 356DEG 20KT 2951 8227

CARROLL
Special weather statement, Jun 6, 1:42 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
242 PM EDT MON JUN 6 2011

FLZ033-061930-
ST. JOHNS-
242 PM EDT MON JUN 6 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN ST.
JOHNS COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 330 PM EDT...

AT 243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES SOUTHEAST OF BAKERSVILLE...OR 9 MILES
WEST OF SAINT AUGUSTINE...MOVING SOUTH AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BAKERSVILLE...ELKTON...
SPUDS...HASTINGS AND DUPONT CENTER THROUGH 330 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2966 8128 2962 8149 2962 8152 2976 8152
      2980 8157 2994 8158 2998 8138 2966 8127
TIME...MOT...LOC 1843Z 349DEG 9KT 2987 8146

HESS
Special weather statement, Jun 6, 1:48 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
248 PM EDT MON JUN 6 2011

FLZ040-061930-
MARION-
248 PM EDT MON JUN 6 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
MARION COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 330 PM
EDT...

AT 248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF RAINBOW LAKES
ESTATES...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS AROUND RAINBOW LAKES ESTATES...OCALA AIRPORT AND
DUNNELLON THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER
AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2896 8231 2901 8240 2901 8242 2905 8248
      2904 8250 2904 8253 2913 8253 2926 8235
      2920 8219 2905 8208 2895 8217
TIME...MOT...LOC 1848Z 328DEG 8KT 2910 8239

CARROLL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 6 hail, 1 funnel cloud, 1 lightning, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Gilchrist

When
June 6, 2:00 PM EST
Where
Gilchrist County, 0.69 mi S of Trenton
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.610, -82.820

Thunderstorm winds estimated between 30 mph and 60 mph blew down about 15 to 20 trees and some power lines in Trenton. State Roads 129 and 47 were briefly closed due to downed trees.

Hail, Nassau

When
June 6, 2:00 PM EST
Where
Nassau County, 1.19 mi W of Callahan
Measured
1 in hail
Reported by
Public
Coordinates
30.570, -81.840

Quarter size hail was observed on U.S. Highway 1, just south of County Road 115. Strong wind gusts were also reported.

Funnel Cloud, Duval

When
June 6, 2:25 PM EST
Where
Duval County, 1.38 mi ESE of Simpson Yard
Reported by
Trained Spotter
Coordinates
30.340, -81.710

Two brief funnel clouds were observed near Mill Cove.

Lightning, Duval

When
June 6, 2:30 PM EST
Where
Duval County, 0.6 mi W of Jacksonville
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
30.350, -81.680

Two downtown duplexes were damaged by a lightning induced fire. Lightning knocked down a power line and the lines sparked and ignited two water heaters in two duplexes. The location was the 700 block of Eaverson Street. The cost of damage was estimated.

Hail, Duval

When
June 6, 2:42 PM EST
Where
Duval County, 0.6 mi W of Lake Forest
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
30.350, -81.640

Penny size hail was reported at E 16st and Martin Luther King Jr. Parkway.

Thunderstorm Wind, Alachua

When
June 6, 2:45 PM EST
Where
Alachua County, 2.4 mi W of Phifer
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
29.700, -82.410

Trees were blown down near the 6800 block of NW 53rd Ave.

Hail, Marion

When
June 6, 2:50 PM EST
Where
Marion County, 1.38 mi S of Luddersville
Measured
1 in hail
Reported by
Public
Coordinates
29.130, -82.450

Quarter size hail was reported at the Dollar General along Highway 41.

Thunderstorm Wind, Marion

When
June 6, 2:50 PM EST
Where
Marion County, 0.92 mi SW of Orange Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
29.490, -81.960

Trees were blown down along Highway 315 near the fire station. A tree was also blown down along Highway 318.

Thunderstorm Wind, Columbia

When
June 6, 2:57 PM EST
Where
Columbia County, 3.66 mi SSW of Winfield
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.220, -82.700

Trees were down along Nash Road.

Hail, Suwannee

When
June 6, 3:02 PM EST
Where
Suwannee County, 2.83 mi SSE of Mercer
Measured
1.75 in hail
Reported by
Public
Coordinates
30.230, -83.110

Hail, Columbia

When
June 6, 3:12 PM EST
Where
Columbia County, 2.26 mi NW of Bass
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
30.120, -82.730

Penny size hail was reported along County Road 247, two miles south of Interstate 95.

Thunderstorm Wind, Duval

When
June 6, 3:12 PM EST
Where
Duval County, 0.69 mi N of Cedar Hills
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
30.280, -81.730

A large tree was blown down at Stimson and Lexington Ave.

Thunderstorm Wind, Suwannee

When
June 6, 3:15 PM EST
Where
Suwannee County, 5.49 mi SE of Branford
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.910, -82.870

Trees and power lines were blown down at Sandy Point.

Thunderstorm Wind, Suwannee

When
June 6, 3:15 PM EST
Where
Suwannee County, 6.66 mi SSE of Lancaster
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.160, -83.160

Trees and power lines were blown down between Dowling Park and Luraville.

Heavy Rain, Duval

When
June 6, 3:15 PM EST
Where
Duval County, 2.83 mi SSW of Jacksonville
Reported by
Public
Coordinates
30.310, -81.680

Minor street flooding was reported in the Riverside Area. Sections of Osceola Street near Herschel and Oak Streets were flooded over the curb.

Thunderstorm Wind, Marion

When
June 6, 3:22 PM EST
Where
Marion County, 0.92 mi SW of Fairfield
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.360, -82.260

Trees were blown down at the intersection of NW 87th Ave and NW 145th Street.

Thunderstorm Wind, Columbia

When
June 6, 3:35 PM EST
Where
Columbia County, 5.42 mi W of Lake City
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.190, -82.720

Trees and power lines were blown down, and a trampoline was blown out of a yard near the intersection of Brown Road and Highway 90.

Thunderstorm Wind, Marion

When
June 6, 3:52 PM EST
Where
Marion County, 1.51 mi SSW of Belleview
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.050, -82.060

A tree was blown down along Highway 484 near Belleview Elementary School.

Thunderstorm Wind, Marion

When
June 6, 3:52 PM EST
Where
Marion County, 0.92 mi SW of Belleview
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.060, -82.060

A tree was blown down on the 5100 block of SE 107th Street.

Thunderstorm Wind, Marion

When
June 6, 3:52 PM EST
Where
Marion County, 0.6 mi W of Belleview
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.070, -82.060

A tree was blown down at 10806 SE 55th Ave.

Hail, Columbia

When
June 6, 4:00 PM EST
Where
Columbia County, 0.6 mi E of Ft White
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
29.920, -82.710

Quarter inch hail was observed for 15 to 30 seconds near the intersection of Highway 27 and State Road 47 in Fort White.

Thunderstorm Wind, Marion

When
June 6, 4:01 PM EST
Where
Marion County, 1.38 mi S of Danks Corner
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.000, -82.120

Trees were blown down at the intersection of Highway 475 and SE 150th Street.

Thunderstorm Wind, Marion

When
June 6, 4:03 PM EST
Where
Marion County, 1.39 mi WNW of Dallas
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
28.980, -82.050

Trees were blow down on County Road 42, just west of Highway 301.

Thunderstorm Wind, Suwannee

When
June 6, 4:16 PM EST
Where
Suwannee County, 0.6 mi W of Padlock
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.230, -82.980

A tree fell through a home at 122nd Street.

Thunderstorm Wind, Alachua

When
June 6, 4:45 PM EST
Where
Alachua County, 2.07 mi S of Bunker
Measured
50 kt (58 mph) estimated gust
Reported by
Park/Forest Service
Coordinates
29.740, -82.450

San Felasco Hammock Preserve State Park reported a few trees blown down along trails in the park. The time of the event was based on radar imagery.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Lightning
A lightning strike that killed, injured or caused damage.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 305399, 305417, 305415, 305397, 305392, 305400, 305393, 305401, 305402, 305394, 305395, 305403, 305404, 305405, 305418, 305406, 305407, 305408, 305409, 305410, 305396, 305411, 305412, 305413, 305414.